ATF2 Technical Review

Asia/Tokyo
Large meeting room (KEK, Building-2, the 1st floor)

Large meeting room

KEK, Building-2, the 1st floor

1-1 Oho, Tsukuba, Ibaraki 305-0801 Japan
Nick Walker
Description
Dear ATF2 Review Committee Members and Contributors
 
Many thanks for your kindest cooperation and contribution to the 
ATF2 Technical Review organized by ILC-GDE and held at KEK, April 3- 4, 2013. 
 
We have been very pleased to hear that the review went well with many presentations 
well prepared and with very productive discussion between reviewers and presenters/audience. 
 
We also very much appreciate the closing summary by the Chair, Nick, and 
we may expect the review report to be given within a few weeks. 
 
We would thank again for everyone's cooperation. 
 
With our best regards, 
Akira Yamamoto for the review organizers  
 
Akira Yamamoto


With the achievement of the milestone 70 nm vertical beam size in the recent December run, we believe that now is a good opportunity to take stock of the project and its goals. The review itself will be comprehensive and focused on both the status of the project and the next steps which need to be taken to achieve the as yet unachieved published ILC Technical Design Phase goals (37 nm vertical beam size, stabilisation). Furthermore, the importance of the ATF2 programme for ILC was acknowledge in the recent PAC TDR technical review. In particular the PAC report noted that “The lack of progress towards the 37 nm ATF2 IP goal is a concern. Several issues have already been resolved, and the currently scheduled modifications should lead to significant progress towards the goal.” This review is primarily to address this observation.
 
Specifically, the goals of the review are to:
 
  1. evaluate and comment on progress made toward achieving the stated goals;
  2. assess the current readiness of the ATF/ATF2 complex toward achieving the goals, including, for example, understanding of beam dynamics and expected instrumentation performance;
  3. comment on lessons-learned at the ATF/ATF2 for the ILC complex and how these may be included in the ILC design;
  4. discuss future plans and set milestones for the short and medium term towards achieving the ILC goals.
 
With the ILC goals in mind, the types of questions we will endeavour to answer are:
 
  ·    Is the ATF2 machine well understood in terms of its accelerator performance
        (requirements,   tolerances, tuning algorithms, diagnostics)?
  ·    Does the ATF routinely provide a stable low-emittance beam to allow ATF2 tuning
        to proceed in an efficient manner?
  ·    Given the current status and knowledge of the ATF2 hardware, what are the major
        challenges and possible hurdles to achieving 37 nm?
  ·    What are the exact plans for demonstrating ‘stability’ and how will they be implemented?
  ·    Given the answer to the above, what hardware upgrades (if any) need to  be considered to
        mitigate identified problems which are limiting performance?
  ·    If the above upgrades or modifications are not practical, what is the realistic performance
        expectations from ATF2?
  ·    What are the KEK management’s plans and schedule for ATF2 to facilitate a successfully
        conclusion to this part of the programme? How will the broader international collaboration
        interact with these plans to achieve them?
Slides
Participants
  • Akira Yamamoto
  • Alex Chao
  • Alexey Lyapin
  • Andrei Seryi
  • Angeles Faus-Golfe
  • Barry Barish
  • Glen White
  • Jacqueline Yan
  • Junji Urakawa
  • Kaoru Yokoya
  • Kimiyo IKEDA
  • Kiyoshi Kubo
  • Mark Woodley
  • Maxine Hronek
  • Nobuhiro Terunuma
  • Olivier Napoly
  • Philip Bambade
  • Philip Burrows
  • Rogelio Tomas
  • Sakae ARAKI
  • Sha BAI
  • Shigeru KURODA
  • Siwon Jang
  • Stewart Boogert
  • Tetsuo Shidara
  • Tomiko SHIRAKATA
  • Toshiaki Tauchi
  • Toshiyuki Okugi
  • YOUNGIM KIM
  • Yumi Lee
  • Wednesday, 3 April
    • 08:30 09:00
      Closed Session 30m
      Speaker: Nicholas Walker (DESY)
    • 09:00 09:20
      Opening Introduction 20m
      Speakers: Barry Barish (GDE), Nobuhiro Terunuma (KEK)
      Barish slides
      Slides
    • 09:20 09:40
      Break 20m
    • 09:40 11:10
      Damping Ring performance 1h 30m
      - Including extraction line and low-emittance tuning. ATF/ATF2 alignment and stability.
      • Injection tuning 20m
        Speaker: Mr Takashi Naito (KEK)
        Slides
      • Emittance tuning 20m
        Speaker: Shigeru KURODA (KEK)
        Slides
      • Alignment 20m
        Speaker: Sakae ARAKI (KEK)
        Slides
      • Kicker Optics 25m
        Speaker: Mark Woodley (SLAC)
        Slides
    • 11:10 12:40
      Accelerator physics issues 1h 30m
      - Beamline impedance (wakefields); magnetic multipole components; impact on ATF2 performance; possible mitigations.
      • Wake field calculation 25m
        Speaker: Dr Alexey Lyapin (UCL)
        Slides
      • Wake field effect 25m
        Speakers: Glen White (SLAC), Kiyoshi Kubo (KEK)
        memo
        Slides
      • Multipole component effect 25m
        Speaker: Eduardo Marin (SLAC)
        Slides
    • 12:40 13:40
      Lunch and Closed Session 1h
    • 13:40 15:40
      ATF2 Beam optics design and performance 2h
      - Tuning algorithms and their implementation; actually performance versus simulation; operational experience and know issues (overview)
      • TBD 35m
      • Beam optics design 35m
        Speaker: Dr Glen White (SLAC)
        Slides
      • IP beam size tuning 35m
        Speaker: Toshiyuki Okugi (KEK)
        Slides
    • 15:40 16:00
      Break 20m
    • 16:00 17:30
      Achieving the stability goal 1h 30m
      - Feedback systems and stabilisation techniques.
      • Overview for goal-II 15m
        Speaker: Toshiaki Tauchi (KEK)
        Draft, 2 April 2013
      • New IP chamber 25m
        Speaker: Philip Bambade (Laboratoire de l''Accelerateur Lineaire (LAL) (IN2P3) (LAL))
        Slides
      • IP-BPM 25m
        Speaker: Siwon Jang (KNU)
        Slides
      • IP feedback 25m
        Speaker: Philip Burrows (Oxford University)
        Slides
    • 17:30 18:00
      Closed Session 30m
      Speaker: Nicholas Walker (DESY)
    • 18:00 19:30
      Reception 1h 30m
  • Thursday, 4 April
    • 08:30 10:00
      Instrumentation & diagnostics 1h 30m
      • BPM system 30m
        Speaker: Stewart Boogert (Royal Holloway, University of London)
        Slides
      • OTR emmittance matching 30m
        Speaker: Angeles Faus-Golfe (Instituto de Fisica Corpuscular - Valencia)
        Slides
      • IP-BSM 30m
        Speaker: Ms Jacqueline Yan (University of Tokyo)
    • 10:00 10:15
      Break 15m
    • 10:15 11:15
      Collaboration issues 1h
      - Resources. Schedule. International collaboration
      • Hosting ATF 20m
        Speaker: Nobuhiro Terunuma (KEK)
        Slides
      • Technical Board issues 20m
        Speaker: Philip Bambade (Laboratoire de l''Accelerateur Lineaire (LAL) (IN2P3) (LAL))
        Slides
      • International Collaboration Board issues 20m
        Speaker: Philip Burrows (Oxford University)
        Slides
    • 11:15 12:15
      Closed Session 1h
    • 12:15 12:45
      Close Out 30m
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×